Alert archive / Idaho / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 17, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jun 4, 2004, 5:25 PM MDT for Bonneville County, Idaho. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2004, 5:25 PM MDT (23:25 UTC)
- Expired
- Jun 4, 2004, 5:45 PM MDT
- In force
- 20 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
County Bonneville County, ID
The radar
The Pocatello radar (KSFX), 58 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 11.4 hours before the alert went out and 310 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 303 J/kg
- Mixed-layer CIN
- -360 J/kg
- Mixed-layer LCL
- 2850 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPIH 042325 SVRPIH IDC019-042345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 522 PM MDT FRI JUN 4 2004 THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN BONNEVILLE COUNTY IN IDAHO * UNTIL 545 PM MDT * AT 515 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED 12 MILES WEST OF OSGOOD...OR ABOUT 15 MILES WEST OF IDAHO FALLS...AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OSGOOD BY 545 PM MDT LAT...LON 4357 11248 4341 11235 4355 11201 4365 11219 $$ WAW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:40 PM MDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jun 4, 2:40 PM MDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 240 PM MDT FRI JUN 4 2004 .DISCUSSION... LATEST SATELLITE IMAGERY SHOWING CONVECTION FIRING ALONG SOUTHERN EXPOSURE TO CNTRL MOUNTAINS AND NEAR WYOMING BORDER THIS AFTERNOON. VIGOROUS 300 MB WAVE THAT AIDED IN THE SEVERE THUNDERSTORM ACTIVITY YESTERDAY HAS CLEARED EAST INTO NW COLORADO. EARLY MORNING SOUNDINGS FROM ELKO INDICATED DRIER CONDITIONS IN LOWER LEVELS AND LESS INSTABILITY WHEREAS THE SALT LAKE SOUNDING CAME IN WITH ELEVATED MOISTURE IN THE BOUNDARY LAYER PRODUCING A CAPE CLOSE TO 2000 J/KG. LATEST MESO-ETA CONTINUES TO SHOW 500 MB REFLECTION OF YESTERDAYS WAVE POSITIONED OVER SNAKE PLAINS AND THIS REALLY NOT VISIBLE IN SATELLITE IMAGERY. SURFACE ANALYSIS PLACES TROUGH AXIS ON A NE WYOMING TO SALT LAKE CITY LINE WHERE STRONG THUNDERSTORMS ARE ALREADY DEVELOPING THIS AFTERNOON. MESO-ETA DRIVES 500 MB WAVE ENE ACROSS FORECAST AREA THIS AFTERNOON WITH INCREASING STABILITY FROM WEST TO EAST BEHIND WAVE THIS EVENING. WILL CONTINUE MENTION OF EVENING CONVECTION IN AFOREMENTIONED AREAS KEEPING SW PORTION OF FORECAST AREA DRY. MODELS CONTINUE WITH IDEA OF LIFTING NEGATIVE TILT TROUGH THROUGH WASHINGTON/IDAHO PANHANDLE SATURDAY AS SE IDAHO REMAINS RATHER DRY. WILL CONTINUE WITH A SLIGHT CHANCE MENTION OF CONVECTION ACROSS THE CNTRL MOUNTAINS SATURDAY THROUGH MONDAY AS FORECAST AREA REMAINS ON PERIPHERY OF ADVANCING GULF LOW. LOW SHIFTS EAST ACROSS SRN CANADA SUNDAY AND THEN LIFTS NE INTO CNTRL CANADA MONDAY/TUESDAY AS SECONDARY PACIFIC SHORT-WAVE ENERGY DIGS SHARPLY SE INTO NW STATES SPINNING UP A CLOSED LOW CIRCULATION OVER SW IDAHO BY TUESDAY MORNING. THE LOW REMAINS ANCHORED OVER SW IDAHO THROUGH WEDNESDAY BEFORE LIFTING NE INTO MONTANA SOMETIME THURSDAY. THUS HAVE BROAD BRUSHED GRIDS/FORECAST WITH SLIGHT CHANCE POPS UNTIL LOW CLEARS AREA SOMETIME FRIDAY AFTERNOON. HUSTON && .PIH WATCHES/WARNING/ADVISORIES...NONE. &&
Hazardous weather outlook, Jun 4, 5:00 AM MDT, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 500 AM MDT FRI JUN 4 2004 IDZ017>023-031-032-051200- EASTERN MAGIC VALLEY-BIG AND LITTLE WOOD RIVER REGION- SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- 500 AM MDT FRI JUN 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 6:23 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Power | 52 min |
| Jun 3, 6:46 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Power | 29 min |
| Jun 3, 7:02 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville | 58 min |
| Jun 3, 7:20 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Power | 25 min |
| Jun 3, 8:02 PM MDT | Severe Thunderstorm Warning | PIH | Bonneville, Jefferson, Madison | 43 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.